Allergic reaction to condoms causing penis to become red and inflamed

Patient

Q: Everytime i use condoms during sex, i end up getting a red rash on my penis and the foreskin becomes very irritable and burns. It stays like this until i wash my penis off. Is there something else i can do as this is really affecting my sex life.

Doctor

A:   It is a very common problem in men to be allergic to condoms. It is not however common that many men are allergic to lubricants but thats not to say its not impossible. You sound like you have all the allergic reactions related to using rubber condoms such as pain, the itch and redness. There are many different types of condoms on the market and my suggestion would be to ask your pharmacist for some sensitive condoms or even a brand not made of rubber. The only other solution to your problem is getting your female partner to use some sort of contraceptive.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews